Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Used Afrin nasal spray, having burning sensation in nostril spreading to eye. How to get relief?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I used Afrin nasal spray a couple of hours ago. Since then I've been suffering a burning sensation in my left nostril that has spread to my left eye. How can I relieve this annoyance so I can sleep? I've tried water, saline gel and ice.
Posted Thu, 20 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rohan Khandelwal 2 hours later
Dear Ma'am,

Sorry to hear about your problem. Afrin contains oxymetazoline and some people do have such a response to that compound. First of all, you should stop using it. It is better to take steam for decongestion than this spray. This spray, if used for prolonged duration can lead to rebound congestion.
To relieve the burning which you are having at present, you should try steam inhalation. For the congestion in the eyes, try some lubricant drops (available at any pharmacy) 2-3 times a day.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor